Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 187, NWS Jackson, MS

March 29, 2000Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 29, 2000, 10:49 PM CST for Webster County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2000, 10:49 PM CST (04:49 UTC)
Expired
Mar 29, 2000, 11:30 PM CST
In force
41 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Webster County, MS

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
491 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 300451
SVRJAN
MSC155-300530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1049 PM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 1130 PM CST

* AT 1049 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF EUPORA...MOVING NORTHEAST 
  AT 30 MPH.

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

76

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:30 PM CST, 7 hours 19 minutes earlier.

Area forecast discussion, Mar 29, 3:30 PM CST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CST WED MAR 29 2000

LATEST SURFACE ANALYSIS INDICATES STALLED FRONTAL BOUNDARY FROM JUST
SOUTH OF MERIDIAN TO JACKSON TO NEAR MONROE LOUISIANA. 88D
INDICATING SOME SHOWER AND THUNDERSTORM ACTIVITY ALONG THE
BOUNDARY...OVER THE JACKSON METRO AREA AND SOME STRONGER STORMS OVER
THE NORTHEAST LA PARISHES. CONVECTION IS MOSTLY ELEVATED AT THIS
TIME. MOISTURE RICH AIR WILL BE SOUTH OF THE BOUNDARY...WITH CURRENT
DEWPOINTS IN THE MID 50S TO UPPER 60S.

MODELS IN FAIR AGREEMENT TODAY...WITH A VERY ACTIVE SOUTHERN STREAM
PATTERN. STATIONARY FRONTAL BOUNDARY IS FORECAST TO REMAIN OVER
CENTRAL/SOUTH CENTRAL MS UNTIL TONIGHT...WHEN IT BEGINS MOVING BACK
NORTH AS A WARM FRONT...AS A LOW MOVES EAST ALONG THE BOUNDARY.

CONDITIONS ARE VERY UNSTABLE TO THE SOUTH OF THE BOUNDARY. CAPES ARE
FORECAST TO BE ABOVE 2000 J/KG IN THE SOUTH AND SOUTHEAST ZONES
LATER TODAY AND TONIGHT...WITH A BROAD SWATH OF ABOVE 1000 J/KG
CAPES SOUTH OF INTERSTATE 20. NEGATIVE LIS ARE FORECAST IN THE SAME
AREA...WITH -5 VALUES IN THE SOUTHERN AND SOUTHEASTERN TIER OF
ZONES. WITH AREA SOUTH OF I-20 IN MODERATE RISK FOR DAY ONE...WILL
MENTION SEVERE IN ZONES FOR THAT AREA.

ELEVATED CONVECTION IS POSSIBLE NORTH OF THE BOUNDARY THIS MORNING.
LATER IN THE PERIOD...CONVECTION WILL BECOME MORE SURFACE BASED.
BOTH THE ETA AND AVN FORECASTING A SHORTWAVE...CURRENTLY MOVING
QUICKLY OVER THE DESERT SOUTHWEST...TO BE OVER NORTHERN MS BY THE 24
TO 36 HOUR TIME PERIOD. LOW PRESSURE WILL BE OVER SOUTHWEST MS AT
THIS TIME AND WARM FRONT WILL BE OVER NORTHERN MS.

DRIER AIR SHOULD BEGIN TO FILTER INTO THE AREA BY THURSDAY AFTERNOON
AS LOW PRESSURE IS EAST OF THE AREA AND ASSOCIATED FRONTAL BOUNDARY
IS OVER EXTREME SOUTHERN MS. FRIDAY LOOKS TO BE MUCH DRIER.

AS FAR AS GUIDANCE GOES...AVN LOOKS MUCH BETTER THAN THE MOS AT THIS
TIME. THINK THE MOS POPS ARE WAY TOO LOW...CONSIDERING WE HAVE
ONGOING CONVECTION. TEMPS LOOK FAIRLY CLOSE AND WILL TAKE
COMPROMISE.

QPF DISCUSSION: ETA QPF LOOKS GOOD THIS MORNING. INITIAL CONVECTION
LOOKS TO BE OVER THE CENTRAL SECTIONS OF THE STATE. LATER IN THE
DAY...MORE WIDESPREAD CONVECTION IS EXPECTED TO DEVELOP OVER THE
SOUTHERN SECTIONS OF THE STATE.

IN THE EXTENDED: CURRENT PACKAGE LOOKS FINE AND WILL ONLY MAKE
COSMETIC CHANGES.

.PRELIM NUMBERS...
JAN 74/57/73/51 7720
MEI 75/56/73/50 7720

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.
32

In the hours before

Special weather statement, Mar 29, 8:55 PM CST, 1 hour 54 minutes before
MSZ053>055-059>066-072>074-300325-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF
TORNADO WATCH 136 AS OF 855 PM. COUNTIES CLEARED INCLUDE:

CLAIBORNE...COPIAH...SIMPSON...ADAMS...JEFFERSON...FRANKLIN...
LINCOLN...LAWRENCE...JEFFERSON DAVIS...COVINGTON...JONES...
MARION...LAMAR...FORREST.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 11:36 PM CSTSevere Thunderstorm WarningJANSharkey, Washington39 min
Mar 30, 12:06 AM CSTSevere Thunderstorm WarningJANHumphreys, Yazoo39 min
Mar 30, 12:45 AM CSTSevere Thunderstorm WarningJANHolmes, Yazoo45 min
Mar 30, 1:06 AM CSTSevere Thunderstorm WarningJANAttala, Madison24 min
Mar 30, 1:29 AM CSTSevere Thunderstorm WarningJANAttala, Leake46 min
Mar 30, 2:21 AM CSTSevere Thunderstorm WarningJANKemper, Neshoba39 min
Mar 30, 2:59 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.